Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

What causes metallic taste in throat?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1983 Questions
I still feel foul/ metallic near bottom of my throat. Still on omeprozole. I meant to say metallic taste. ENT did look at my throat but didn't see anything. Should I continue with Omeprozole?
Posted Thu, 20 Feb 2014 in Digestion and Bowels
Answered by Dr. Klerida Shehu 4 hours later
Brief Answer: If tests are normal,Lisinopril is the cause.... Detailed Answer: Hi XXXXXXX Welcome back! Thank you for following up! I am glad to hear that ENT and other exams did result normal. At the same time, I feel sorry that you are still feeling the metallic taste. I have looked at your previous medical records and I have noticed that you have reported to be using Lisinopril for high blood pressure. As other tests resulted normal, in some rare cases (unfortunately yours included), patients have reported metallic taste feeling while using Lisinopril (of angiotensin converting enzyme inhibitors-ACEI) together with shortness of breath (or frequent coughing). I suggest to consult further with your cardiologist/physician who prescribed to Lisinopril, and report your problem (metallic taste) as its side effect. You can discuss with him/her about changing drug, and to start using Angiotensin Receptor blockers (ARBs) including Valsartan, Olmesartan, Irbersartan, etc. Once the drug is taken off and changed to another one, you'll see improvement. Looking forward to have good news from you! Dr.Klerida
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor